MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER RECANALIZATION CATHETER
Catalog Number CRU14SA
Medical Device Problem Codes Material Puncture/Hole (1504); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the recanalization catheter allegedly became stuck on the guidewire during use in the right posterior tibial.The recanalization catheter and the guidewire were removed together as a single unit from the patient and access was lost at the lesion site.Reportedly, the procedure was completed with another guide wire and catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the subassemblies, material review reports, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: the sample was returned clean.Under microscopic magnification (20x) a portion of the guidewire was found to be uncoiled and was observed to be puncturing through the catheter 1.8cm from the distal tip.No other anomalies were noted along the length of the catheter.Functional/performance evaluation: the guidewire was retracted and the proximal end of the guidewire was used to test the patency of the guidewire lumen.The proximal end of the guidewire was loaded through the rapid exchange junction and exited the distal tip with no issues.The proximal end of the guidewire was then inserted through the distal tip of the catheter and it exited the rapid exchange junction with no issues.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the sample was returned.The investigation was confirmed for device-device incompatibility and a puncture in the catheter, as a portion of the guidewire was found to be uncoiled and was puncturing through the catheter.The definitive root cause could not be determined based upon the available information.Labeling review: the current ifu (instructions for use) states: warnings and precautions: prior to use, the packaging and product should be inspected for signs of damage.Never use damaged product or product from a damaged package.Set up: back the rigid portion of the catheter out of the end of the hoop, then carefully unsnap the catheter from the hoop with a gentle twisting motion; attach the irrigation system to the irrigation lumen on the proximal end of the crosser catheter; for the crosser catheters 14p, 14s, and 18 only, flush the guidewire lumen of the crosser catheter using a standard 10ml syringe with heparinized saline.Interventional use: load the crosser catheter 14p, 14s, or 18 over the wire and introduce through rhv.Take care not to damage the tip of the crosser catheter during introduction; no resistance should be encountered during this process; warning! use extra caution when loading the crosser catheter 18 over a.014¿ or a ¿docking¿ wire, as the significant mismatch in diameters may increase the likelihood of guidewire lumen piercing.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
CROSSER RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6207534
Report Number2020394-2016-01207
Device Sequence Number19064853
Product Code DQY
UDI-Device Identifier10801741125567
UDI-Public(01)10801741125567(17)180828(10)GFAV3255
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K072776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Catalogue NumberCRU14SA
Device Lot NumberGFAV3255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2016
Supplement Report FDA Received Date01/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight77